I've taken Prozac for years. Beginning of this year when I got hyper again I change doctor and went to the comb medication of lithium, respiridon, Prozac . Got depressed and changed meds few times till I felt better on effexor 225mg and lithium 800mg. Last month, my doc by mistake gave 150mg of effexor. I saw it but decided to cut down anyway. Result, starting going down. Went back yesterday he apologised and suggested " go back to 225mg"". He likes talking so I asked if I couldn't go back to Prozac as it's almost a year maybe would work again and I prefer it for giving a sense if happiness. He said that was fine. And prescribed 20mg. I questioned the efficacy of lithium, and mentioned that is a drug that u take but don't really fill the effect . He went, " fine" your therapeutic level us 5 . So take only 400 mg of lithium them. He is quite a nice person, but really not convinced if he knows what he is doing. He is not a phd. I just think that I'm going down quite quickly and stop effexor all together to start 20 mg of Prozac itsnt going to be enough. I am thinking of keep taking effexor with Prozac , 150mg effexor and 20prozac, then cut down to 75effexor, then 37.5 and continue just with Prozac and 400mg lithium. I have made my comb med in the past and just need to know if anyone went through that one. Change doctor?? I'm on nhs England. Thanks for any reply.
15 Dec 2011
I cannot comment on the lithium as i have no experience with it,but i was prescribed effexor last year and had a very bad experience with it,but my pysc doc at the time would'nt listen to me and kept upping my dose,until i eventually was on 225mg and had a very bad episode.I went back to him and demanded to be taken off it and i then suggested prozac as i wanted away from meds like effexor(it drove me into the worst depression and anxiety i ever experienced)anyway i weaned off the effexor while taking the prozac and i was fine.
I felt better on the prozac for a good while,but as far as effexor is concerned,it gives me the creaps even hearing the name,but other people find it fantastic and swear by it.We are all different and react differently to all meds,so what suits one may not suit another.
Only you know how you felt on effexor and prozac and you'll have to weigh it up to see which you feel better on,but i did the tapering while starting prozac and i had no problems but that was just me.
Hope this helps a little.
Best of luck to you whatever you decide!!
15 Dec 2011
I couldnt tell you about lithium or prozac as i havent tried anyone of those meds. I have been on effexor 75mg for about 3 years, got off and got very depressed i just recently went back on it last week 75 mg and upped it last night to 150 mg and i am feeling a little better. If it is working for you why do you want to change? If you do not trust your Dr's knowledge then i strongly recommend changing Dr.
15 Dec 2011
Hello Marcio, & welcome to the site. I am no expert on any of these drugs at all, but after reading, & re-reading your question, it sounds to me like you know what works for you, & your doctor is agreeable to what ever you feel is best for you. I don't know if you need to change doctors, only you can decide that. Do you feel as I that you are basically just telling him what to prescribe & he does? That is how it came across to me. It sounds also like you have a pretty good handle on what does work for you. If you stay with this doctor, I sure would check his prescriptions before I leave the office next time to make sure it's the correct dosage. That's the best advice I can give you. I am sure as Puckiemull has, others will come along & try to help you out. I wish you the best...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have benn diagnosed with bipolar@ age 20 I am now 40... Ive gone thru numerous medications .. My Dr.decided that Prozac alone would help of course ...
4 answers • 6 Mar 2013
I am currently taking Effexor XR 150, Effexor 75 mg, Lithium 300 mg 3 x day, clonapam and Trazadone?
I am concerned that some of these medications are interacting. I have had headaches for approximately four week and constant fatigue.
5 answers • 11 Apr 2013
now I am on Effexor and I am ok with that, but they want to add lamictal when I feel my therapist is not helping me with what is causing me to be ...
1 answer • 30 Mar 2015
Anxiety, crying uncontrollably, dizziness, light headed. Everything I eat makes me sick. I realized i would have an adjustment period but for how ...
4 answers • 19 Apr 2015